Effexor/SSRI Withdrawal: Brain Zaps: Peoples Pharmacy

Paragraph two reads:  “After cutting my dose in half, I have had brain zaps (impossible to explain) and pressure in my ears.”

http://www2.timesdispatch.com/rtd/lifestyles/local_other/article/S-PHAR06_20090902-190006/290023/

Q:I have been taking Effexor XR for two years. At first I was pleased that it relieved the anxiety, depression and excessive worrying I had been suffering. Then I began experiencing insomnia and night sweats and decided to taper off this antidepressant.

After cutting my dose in half, I have had brain zaps (impossible to explain) and pressure in my ears.

Answer: Many people find that antidepressants such as Effexor (venlafaxine), Cymbalta (duloxetine), Lexapro (escitalopram), Paxil (paroxetine) and Zoloft (sertraline) are helpful for depression. But there can be a dark side.

Stopping this type of drug can lead to withdrawal symptoms such as dizziness, headaches, insomnia, anxiety, sweating, visual disturbances and difficulty concentrating. Many people complain of shocklike sensations in their head (brainzaps” or “shivers”).

521 total views, no views today

Withdrawing from Prozac after Eleven Years

“I credit (finding the ICFDA web site) with saving my life.”

I am grateful to you and your colleagues for warning people about the dangers of SSRI’s I am withdrawing from Prozac now after taking it for eleven years. Until January of this year I was taking 60 mgs/day of Prozac. I have taken doses as high as 80 mgs/day! After experiencing a psychotic episode (one of many). In January I found the ICFDA website. I credit that discovery with saving my life and I am grateful to you and your colleagues for warning people about the dangers of SSRI’s. After tapering off of the drug for four months I took my last dose of Prozac nineteen days ago. I have experienced all of the major SSRI withdrawal effects. Right now my biggest problem is disturbed sleep patterns and extreme fatigue.

I know that it might be beneficial to seek the help of a medical doctor but after my experience with Prozac I don’t know who to trust. I know that most MDs or DOs are probably part of the medical/pharmaceutical establishment that got me into this position in the first place.

Aaron L. Swinger
5152 Burgoyne Lane
Columbus, Ohio 43220-7345
(614)459-5281

6/21/2000

This is Survivor Story number 20.

Total number of stories in current database is 96

412 total views, no views today